Skip to Main Content

Transactions of the American Mathematical Society

Published by the American Mathematical Society since 1900, Transactions of the American Mathematical Society is devoted to longer research articles in all areas of pure and applied mathematics.

ISSN 1088-6850 (online) ISSN 0002-9947 (print)

The 2020 MCQ for Transactions of the American Mathematical Society is 1.48.

What is MCQ? The Mathematical Citation Quotient (MCQ) measures journal impact by looking at citations over a five-year period. Subscribers to MathSciNet may click through for more detailed information.


Eigenfunction expansions associated with singular differential operators
HTML articles powered by AMS MathViewer

by Joanne Elliott PDF
Trans. Amer. Math. Soc. 78 (1955), 406-425 Request permission
  • William Feller, The parabolic differential equations and the associated semi-groups of transformations, Ann. of Math. (2) 55 (1952), 468–519. MR 47886, DOI 10.2307/1969644
  • Einar Hille, Functional Analysis and Semi-Groups, American Mathematical Society Colloquium Publications, Vol. 31, American Mathematical Society, New York, 1948. MR 0025077
  • Kunihiko Kodaira, The eigenvalue problem for ordinary differential equations of the second order and Heisenberg’s theory of $S$-matrices, Amer. J. Math. 71 (1949), 921–945. MR 33421, DOI 10.2307/2372377
  • Norman Levinson, A simplified proof of the expansion theorem for singular second order linear differential equations, Duke Math. J. 18 (1951), 57–71. MR 41313
  • Ruth Lind Potter, On self-adjoint differential equations of second order, Pacific J. Math. 3 (1953), 467–491. MR 56156
  • E. C. Titchmarsh, Eigenfunction Expansions Associated with Second-Order Differential Equations, Oxford, at the Clarendon Press, 1946 (German). MR 0019765
  • —, Introduction to the theory of Fourier integrals, Oxford, 1937.
  • Hermann Weyl, Ăśber gewöhnliche Differentialgleichungen mit Singularitäten und die zugehörigen Entwicklungen willkĂĽrlicher Funktionen, Math. Ann. 68 (1910), no. 2, 220–269 (German). MR 1511560, DOI 10.1007/BF01474161
  • Einar Hille, The abstract Cauchy problem and Cauchy’s problem for parabolic differential equations, J. Analyse Math. 3 (1954), 81–196. MR 62934, DOI 10.1007/BF02803587
Similar Articles
  • Retrieve articles in Transactions of the American Mathematical Society with MSC: 36.0X
  • Retrieve articles in all journals with MSC: 36.0X
Additional Information
  • © Copyright 1955 American Mathematical Society
  • Journal: Trans. Amer. Math. Soc. 78 (1955), 406-425
  • MSC: Primary 36.0X
  • DOI:
  • MathSciNet review: 0068701